How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Robert Fernando Your Own Question
Robert Fernando
Robert Fernando, Doctor
Category: Health
Satisfied Customers: 6680
Experience:  MBBS, Experienced Family Physician
8493425
Type Your Health Question Here...
Robert Fernando is online now
A new question is answered every 9 seconds

I have been taking these two medicines since July 1, 2013 and

This answer was rated:

I have been taking these two medicines since July 1, 2013 and for some reason whenever I excercise (walking 3 miles), my upper back and neck hurt so much just for walking fast. The medicines are lisinopril-hctz 20-25 mg and atorvastatin 10mg. Which one can cause this. it hurts bad
Hello,
Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-

Has pain in upper back and neck started after taking those two medications?
Do you have severe pain in such areas?
Did you had any injury?
Do you have associated diarrhea or nausea?

Kind Regards,
Dr. Robert



Customer: replied 3 years ago.

the pain just started happening when starting the medicine. it feels like my left upper lat is cramped or something, but after my walk, when i stop, it goes down, when i move my left arm in a circle, i feel like pain in my shoulder and elbow. i used to body build 8 years ago and injured these before but it seems that all of a sudden after starting to take this medicine, the pain is pretty bad in those areas. like it turned the injuries on.

 

i dont know if this is related, but on occasion, i feel like a one second pain at random, on my left shoulder, neck, and elbows. it just a 1 second on and off pain and sometimes it does not happen for like a couple of days, then at random it will happen, then go away, it happen in those positions intermidately.

Dear Customer, Thanks for providing quick additional information.
I can understand your concern.

It is possible that you are experiencing side effects from Atorvastatin.
It has been reported to cause muscle pain in new users. It can cause side effects like unexplained muscle pain, tenderness, or weakness.
In some cases, muscle pain can be severe in nature.
This should not be left ignored and have to be checked by doctor.

Your doctor may change Atorvastatin with some other group of drugs, which would not cause muscle pain.

Reference- http://www.drugs.com/atorvastatin.html

You should eat a proper diet (such as a low-cholesterol/low-fat diet), other lifestyle changes that may help this medication work better include exercising, losing weight if overweight, and stopping
smoking(if you do).

I would recommend that you visit your primary doctor for evaluation and get it managed.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.



Customer: replied 3 years ago.

how long does it take for this lipitor to ware off after stopping it?

Dear Customer, Thanks for asking follow up question.

It may take up to 1 week to be free from side effects of Lipitor (atorvastatin). Most likely, you are experiencing side effects due to this drug, and would get resolve in 1 week, once drug has been stopped.

But this has to be only considered, after clinical evaluation from doctor.
I would recommend that you visit your primary doctor for evaluation and get it managed.

Please let me know how I can be of further assistance.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Customer: replied 3 years ago.

yes, i am going monday, but i can have any more drugs to manage side effects. i will see what he says.

Dear Customer, Yes you should get it checked on Monday.

For the time, you can take Tylenol for pain.
Yes, you may need other medications which would not cause side effects like muscle pain.

Please let me know how I can be of further assistance.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Robert Fernando and 2 other Health Specialists are ready to help you
Hello.
How are you doing? Let me know if you have any more follow up questions.
Thank you and take care.
Dr. Robert